Discussiones Mathematicae Probability and Statistics 25(1) (2005) 51-70
University of Applied Sciences, Fulda
Marquardstr. 35, D-36039 Fulda, Germany
The paper examines the problem of optimal trend estimation by utilizing the concept of kernel reproducing Hilbert spaces. It characterizes the class of trend functions with the property that the trend coefficient can be estimated consistently. Furthermore, explicit formulae for the best linear unbiased estimator [^(a)] of a and representations for the variance of [^(a)] are derived.
The results do not require assumptions on finite-dimensional distributions and allow of jump processes as well as exogeneous shocks.
Keywords: geometric asset price model, trend estimation, Wiener process, Ornstein-Uhlenbeck process, kernel reproducing Hilbert space, exogeneous shocks, compound Poisson process.
2000 Mathematics Subject Classification: Primary 62J05, 62K05, 62M10; Secondary 62P05, 62P20.
|||M. Atteia, Hilbertian Kernels and Spline Functions, North-Holland, Amsterdam 1992.|
|||S. Cambanis, Sampling Designs for Time Series, p. 337-362 in: Time Series in the Time Domain, Handbook of Statistics 5 (1985), (Eds. E.J. Hannan, P.R. Krishnaiah, and M.M. Rao), North-Holland, Amsterdam.|
|||J.Y. Campbell, A.W. Lo and A.C. MacKinlay, The Econometrics of Financial Markets, Princeton University Press, Princeton 1997.|
|||E. Eberlein and U. Keller, Hyperbolic Distributions in Finance, Bernoulli 1 (1995), 281-299.|
|||I. Karatzas and S.E. Shreve, Methods of Mathematical Finance, Springer, New York 1998.|
|||M. Loève, Probability Theory II, (4th Edition), Springer, New York 1978.|
|||R. Merton, On Estimating the Expected Return on the Market: An Exploratory Investigation, Journal of Financial Economics 8 (1980), 323-361.|
|||E. Parzen, Regression Analysis of Continuous Parameter Time Series, p. 469-489 in: Proceedings of the Fourth Berkeley Symposium on Mathematical Statistics and Probability 1 (1961), (Ed. J. Neyman), University of California Press.|
|||J. Sacks and D. Ylvisaker, Designs for Regression Problems with Correlated Errors, The Annals of Mathematical Statistics 37 (1966), 66-89.|
|||J. Sacks and D. Ylvisaker, Designs for Regression Problems with Correlated Errors: Many Parameters, The Annals of Mathematical Statistics 39 (1968), 46-69.|
|||J. Sacks and D. Ylvisaker, Designs for Regression Problems with Correlated Errors III, The Annals of Mathematical Statistics 41 (1970), 2057-2074.|
|||R.J. Serfling, Approximation Theorems of Mathematical Statistics, Wiley 2002.|
|||Y. Su and S. Cambanis, Sampling Designs for Estimation of a Random Process, Stochastic Processes and Their Applications 46 (1993), 47-89.|
Received 15 February 2004